Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 35, NWS Albuquerque, NM

May 26, 2008

NWS Albuquerque, NM issued this wind advisory at May 26, 2008, 10:43 AM MDT. It took effect at May 26, 2008, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 26, 2008, 10:43 AM MDT (16:43 UTC)
In effect from
May 26, 2008, 12:00 PM MDT
Expired
May 26, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 261643
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1043 AM MDT MON MAY 26 2008

...GUSTY SOUTHWEST WINDS THIS AFTERNOON AND EARLY EVENING ACROSS
THE NORTHEAST HIGHLANDS AND CENTRAL HIGH PLAINS...

NMZ005-011-270200-
/O.NEW.KABQ.WI.Y.0035.080526T1800Z-080527T0200Z/
NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA
1043 AM MDT MON MAY 26 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE
NORTHEAST HIGHLANDS AND CENTRAL HIGH PLAINS... 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON OVER
THE ADVISORY AREA. GUSTS TO AROUND 45 OR 50 MPH ARE POSSIBLE. THE
WINDS SHOULD BE DIMINISHING BY SUNSET. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS
WINDS...ESPECIALLY ON NORTH TO SOUTH ORIENTED HIGHWAYS SUCH AS
INTERSTATE 25 FROM THE LAS VEGAS AREA TO RATON. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 26, 3:08 AM MDT, 7 hours 35 minutes earlier.

Area forecast discussion, May 26, 3:08 AM MDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 AM MDT MON MAY 26 2008

.DISCUSSION...
CURRENTLY...500 MB CHARTS WITH SPRAWLING CLOSED LOW CENTERED OVER
NEVADA...AND THIS FEATURE WILL BE WOBBLING UP TO THE PACIFIC
NORTHWEST COAST THROUGH THE NEXT 24 HOURS...WITH GRADUAL EASING OF
LONG LASTING SOUTHWEST FLOW OVER NEW MEXICO. SURFACE DRY LINE
SETTING UP ROUGHLY FROM CLAYTON SOUTHWEST TO RUIDOSO WILL
GRADUALLY SHOVE BACK EASTWARD INTO THE TEXAS PANHANDLE TODAY...BUT
NOT BEFORE NICKING THE EXTREME EASTERN COUNTIES OF NEW MEXICO
WITH A THUNDERSTORM OR TWO THIS AFTERNOON.

MODELS...GOOD CONSENSUS ON MOVEMENTS OF NEVADA CLOSED LOW...BUT
HAVING A WHALE OF TIME TRYING TO AGREE ON DRY LINE PLACEMENT OUT
EAST. IN THE SHORT TERM...AS CLOSED LOW MOVES TO THE PACIFIC
NORTHWEST THROUGH TUESDAY MORNING...DRY LINE WILL BEGIN WESTWARD
ADVANCE BACK OVER NEW MEXICO EARLY WEDNESDAY MORNING. WEAK RIDGE
ALOFT BUILDING OVER THE EASTERN SIDE OF THE STATE FROM NORTHEAST
MEXICO ON WEDNESDAY AND THIS WILL REMAIN THROUGH THE LAST OF THE
UPCOMING WORK WEEK...KICKING OFF WHAT IS LOOKING MORE LIKE A
SUMMER PATTERN.

SHORT TERM...MEMORIAL DAY AND MONDAY NIGHT...DRY LINE ALONG TEXAS
BORDER WILL BE FOCUS FOR QUICK HITTER THUNDERSTORMS...AND THIS
FOCUS WILL MOVE EAST INTO THE TEXAS PANHANDLE THROUGH THE
AFTERNOON. GUSTY SOUTHWEST FLOW IN THE AFTERNOON AS MOMENTUM ALOFT
MIXES TO THE SURFACE GOOD FOR ANOTHER DAY OF NEAR ADVISORY WIND
SPEEDS MAINLY FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD...AND
CONTINUING LOW HUMIDITIES WILL PRODUCE ANOTHER DAY OF FIRE WEATHER
DANGER FROM THE RIO GRANDE VALLY EAST TO THE TEXAS LINE. AS CLOSED
LOW LIFTS NORTHWESTWARD OUT OF NEVADA BOUND FOR THE PACIFIC
NORTHWEST...WIND SPEEDS WILL DECREASE AND VEER AROUND TO THE
NORTHWEST AS WEAK COLD FRONT MOVES FROM NORTHWEST TO SOUTHEAST
OVERNIGHT. TEMPERATURES WILL BE RIGHT ON NORMAL THROUGH THE
OVERNIGHT.

LONG TERM...TUESDAY THROUGH THURSDAY...RIDGE POKING NORTH AND WEST
INTO EASTERN NEW MEXICO ON TUESDAY...AND COLD FRONT DROPPING OUT
OF THE CENTRAL PLAINS WILL CREASE NORTHEAST NEW MEXICO ON TUESDAY
AFTERNOON....AND SHOWERS AND THUNDERSTORMS OVER THE NORTHEAST
PLAINS EARLY TUESDAY AFTERNOON WILL SLIDE SOUTH TO CURRY AND
ROOSEVELT COUNTIES BY TUESDAY EVENING. COLD FRONT WILL DROP
TEMPERATURES A LITTLE BELOW NORMAL FOR THE EASTERN PLAINS...AND
THIS WILL IN TURN EASE THE FIRE WEATHER DANGER FOR THE DAY AS
MINIMUM HUMIDITIES RISE.

INTO WEDNESDAY...PERSISTENT TROUGH OFF THE WEST COAST WITH RIDGE
BUILDING IN OVER THE EAST SIDE OF THE STATE WILL TEMPT DRY LINE
INTO A WESTWARD PUSH...AND A MORE WIDESPREAD DAY FOR SHOWERS AND
THUNDERSTORMS IS ON TAP. STALLED COLD FRONT WILL PROVIDE SOME
ADDED FOCUS FOR THESE...WITH BEST COVERAGE OVER THE EASTERN HALF
OF THE STATE.

INTO THURSDAY...FURTHER WESTWARD PUSH OF THE DRY LINE WILL MOVE
SHOWER AND THUNDERSTORM ACTION TO CENTRAL NEW MEXICO...HELPED
DYNAMICALLY BY QUICK SHORTWAVE PROPAGATING FROM SOUTHWEST TO
NORTHEAST ACROSS THE STATE. VERY MODEST INSTABILITY AND CAPE FOR
THE DAY IN THE MODELS...AND WILL EXPECT GREATEST LIKELIHOOD OF
THUNDERSTORMS IN OROGRAPHIC ALLY ENHANCED SPOTS.

SHY

&&

.AVIATION...
A FEW LOW CLOUDS MAY DEVELOP OVER PORTIONS OF THE EAST CENTRAL
PLAINS BEFORE SUNRISE...HOWEVER NO WIDESPREAD RESTRICTIONS TO
CEILINGS ARE EXPECTED. OTHERWISE A FEW WIND GUSTS UP TO 35 KT WILL
BE POSSIBLE IN CENTRAL AND EASTERN AREAS OF THE FORECAST AREA DURING
THE AFTERNOON HOURS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

&&

.FIRE WEATHER...
AVE UPGRADED FIRE WEATHER WATCH TO RED FLAG WARNING FOR SAME AREAL
ZONES. MAY HAVE SOME TROUBLE VERIFYING OVER MUCH OF THE MIDDLE RIO
GRANDE FW ZONE 106...HOWEVER FEELING IS THAT THE LOWER PORTIONS OF
THE ZONE INCLUDING SOUTHERN SOCORRO COUNTY WILL SEE THE HIGHER GUSTS
NECESSARY TO MEET THE 3 HOUR CRITERIA.

TUESDAY LOOKS TO SEE A DECREASE IN THE WINDS AS THE UPPER LEVEL
PRESSURE GRADIENT RELAXES. VERY LOW DEWPOINTS AND THUS RH VALUES
WILL BE SEEN ON TUESDAY BEFORE BACK DOOR FRONT PLOWS THROUGH THE
EASTERN HALF OF THE STATE TUESDAY NIGHT. THIS WILL USHER SOME HIGHER
DEWPOINTS AND COOLER AIR OVER THE EAST BRINGING UP THE RH FORECAST
FOR WEDNESDAY. WINDS WILL QUICKLY TURN SOUTHERLY OVER MOST OF THE
STATE ON WEDNESDAY WITH SUFFICIENT MOISTURE TO GIVE WAY TO ISOLATED
SHOWERS AND THUNDERSTORMS...MOSTLY ALONG AND EAST OF CENTRAL
MOUNTAINS. WILL HAVE TO MONITOR THE WESTWARD PROGRESSION OF THIS
MOISTURE AND THIS WILL DETERMINE PLACEMENT OF BEST CHANCES FOR
PRECIPITATION AS WELL AS ANY THREAT FOR DRY LIGHTNING ALONG THE
WESTERN FRINGE OF THE THUNDERSTORM ACTIVITY ON WEDNESDAY.

52

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  77  43  80  45 /   0   0   0   0
GALLUP..........................  73  33  78  36 /   0   0   0   0
GRANTS..........................  78  37  81  39 /   0   0   0   0
GLENWOOD........................  85  43  87  48 /   0   0   0   0
CHAMA...........................  70  30  73  34 /   0   0   0   0
LOS ALAMOS......................  74  44  78  48 /   0   0   0   0
RED RIVER.......................  67  31  69  33 /   0   0   5   5
TAOS............................  76  37  79  38 /   0   0   0   5
SANTA FE........................  77  44  80  47 /   0   0   0   0
SANTA FE AIRPORT................  80  45  82  48 /   0   0   0   0
ESPANOLA........................  82  40  83  45 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  82  53  84  55 /   0   0   0   0
ALBUQUERQUE VALLEY..............  84  47  86  50 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  79  50  82  53 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  84  49  86  53 /   0   0   0   0
SOCORRO.........................  85  49  87  49 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  75  45  77  43 /   0   0   0   0
MORIARTY/ESTANCIA...............  81  46  81  47 /   0   0   0   0
CARRIZOZO.......................  86  49  87  52 /   0   0   0   0
RUIDOSO.........................  79  46  80  44 /   0   0   0   0
RATON...........................  81  43  77  44 /   0   5   5   5
LAS VEGAS.......................  79  43  75  43 /   0   0   0   5
ROY.............................  80  47  72  47 /   0   0   0   5
CLAYTON.........................  85  48  73  47 /   5  10   5  10
SANTA ROSA......................  88  50  85  51 /   0   0   0   5
TUCUMCARI.......................  92  53  86  55 /   5   0   0  10
FORT SUMNER.....................  91  55  85  55 /   0   0   0   5
CLOVIS..........................  93  57  86  56 /   5   0   5  10
PORTALES........................  94  57  90  57 /   5   0   5  10
ROSWELL.........................  96  58  94  60 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ103-104-106>108.

&&

SHY/52
Hazardous weather outlook, May 26, 5:38 AM MDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
538 AM MDT MON MAY 26 2008

NMZ001>021-026-271200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
538 AM MDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR
THE RIO GRANDE VALLEY...PORTIONS OF THE CENTRAL MOUNTAIN
CHAIN...THE EASTERN PLAINS...AND THE NORTHEAST HIGHLANDS AND
ADJACENT PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

ELSEWHERE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW. A FEW ISOLATED THUNDERSTORMS NEAR THE TEXAS BORDER MAY
PRODUCE A FEW MINUTES OF HAIL ALONG WITH GUSTY WINDS BEFORE STORMS
MOVE NORTH AND EAST ACROSS THE TEXAS LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FOR
TUESDAY THROUGH THURSDAY EVENING. HOWEVER...ISOLATED
THUNDERSTORMS WILL DEVELOP ALONG THE TEXAS BORDER ON TUESDAY
AFTERNOON...WITH STORMS MAINLY NORTH OF INTERSTATE 40 IN THE EARLY
AFTERNOON SHIFTING TO SOUTH OF INTERSTATE 40 BY LATE TUESDAY
AFTERNOON AND EVENING. THESE STORMS MAY PRODUCE A FEW MINUTES OF
HAIL ALONG WITH GUSTY WINDS BEFORE MOVING ACROSS THE TEXAS LINE.
THUNDERSTORMS WILL REDEVELOP AND EXPAND IN COVERAGE ON BOTH
WEDNESDAY AND THURSDAY AFTERNOONS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR FRIDAY THROUGH
SUNDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR COUNTIES
ALONG THE TEXAS LINE TO MONITOR THUNDERSTORM DEVELOPMENT AND
REPORT HAIL SIZES AND WIND SPEEDS. CONTACT LOCAL LAW ENFORCEMENT
OR THE NATIONAL WEATHER SERVICE TO REPORT HAIL...STRONG WINDS...OR
FLASH FLOODING.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 5:40 AM MDTRed Flag WarningABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more14 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.